Since I was younger, i've always had cold sores that always appear in the corner of my mouth and Abreva took care of it within a few days. Just about 4 months ago, i got a crack in the corner of my mouth and i used Abreva on it all day long. All it did was get worse, and started to spread a bit more away from the corner of my mouth. In about 2 months i finally went to the doctor and she gave me some bacterial ointment to put on it.. and surprisingly it got better and went away, and now i have a nasty scar thats pretty noticeable. About a few weeks ago i got ANOTHER break out in the other corner and i did some research and my symptoms seem to be similar to those of Angular Cheilitis. I bought some Antifungal cream (athletes foot cream), bacitracin, and 1% hydrocortizone cream and it went away in a few weeks but once again, theres a scar. i have a scar on each side of my mouth and its starting to scare the **** out of me. And now i'm completely paranoid, i see another bump looking thing forming on one corner and I'm scared. I've always been a relatively healthy 18 year old, but i dont know why this wont go away. help??!
This could be perioral dermatitis. Perioral dermatitis, a condition related to acne vulgaris, consists of red papules that may appear microvesicular that typically affect the nasolabial folds, perioral area or perioccular area. It usually affects women between the ages of 20 and 45.
It is commonly caused by the use of fluorinated topical glucocorticoid steroids to this area.
It is treated in a similar manner to acne vulgaris with tetracycline antibiotics or erythromycin but, without the use of topical steroids.
Recently, photodynamic therapy (PDT) has been reported to be helpful, although large studies have not yet been performed.
Roaccutane has been used in patients with severe perioral dermatitis with some benefit. Do consult with a dermatologist regularly.
Let us know if you need any other information.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.